Oct 31, 2006
what are the serious side-effects of: combivir, ritonavir-norivr, & atazanavir sulfate? I have had these meds for 6-months and am afraid of the side-effects. I was on combivir & sustiva for 3-years with only dizziness and dreams. I am afraid of serious side-effects. What can be more serious than dying?
| Response from Dr. Wohl
The major side effects from atazanavir include elevations of bilirubin in your blood. In most cases this is not thought to be a problem but it can lead to jaundice (yellowing of the whites of the eyes and skin. In some people the bilirubin levels rise too high for comfort and the drug needs to be stopped.
Overall, the overwhelming majority of people on HIV meds tolerate their therapies pretty well - as you seemed to when on Combivir and Sustiva. Serious side effects are extremely rare especially if you are under good medical care.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.